MAUDE Adverse Event Report: SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS

SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS
Catalog Number 03.114.010
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Dhr review for part # 03.114.010, synthes lot # 7766505 release to warehouse date: 14-dec-2014 expiration date: na manufactured by: (b)(4) no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Customer quality (cq) engineering investigation: this complaint is confirmed.A functional test at cq confirmed the reported complaint condition.The returned stardrive screwdriver would not seat into any of the 10 small drill guides at cq.The complaint condition was able to be replicated at customer quality (cq).No new malfunctions were identified as a result of the investigation.However, a failure code of "malformed : bent/distorted/warped" was selected for this investigation summary to account for the as received condition of the screwdriver shaft which has post manufacturing wear/damage device 1 of 2 the distal stardrive tip is malformed/worn and no longer has defined edges.Most likely due to cumulative wear.Dhr review for part # 03.114.010, synthes lot # 7766505.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.A dimensional inspection was not able to be accurately performed at cq due to the post manufacturing wear/damage.Drawing was reviewed during this investigation.The design specifies a stardrive/t4 recess which matches the profile for the mating drill guides.No product design issues or discrepancies were observed.Most likely due to cumulative wear for the returned stardrive screwdriver which in turn stripped the screw head recesses on the returned y plate with drill guides.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a surgical procedure on (b)(6) 2017, a stardrive screwdriver was not able to remove the drill guide from a 1.5 mm locking compression plate (lcp)-y plate with guides.The plate in general has pre-loaded drill guides which could not be removed by the screwdriver before the plate was implanted in the patient.The plate was reported to be intact, whereas the stardrive screwdriver did not show any visible deformation or other physical faults.Failing the attempt of removing the drill guide, a different plate was used.It is unclear if the same or a different screwdriver was used in the procedure.The procedure was completed successfully with an approximate two (2) minute surgical delay.The patient is reported to be in stable condition.Returned device was evaluated by customer quality on (b)(6) 2017.Complaint was reassessed based on that evaluation and deemed to be a reportable event.This report is for one (1) stardriver screwdriver shaft t4/66mm.This is report 1 of 1 for (b)(4).

Brand Name
STARDRIVE SCREWDRIVER SHAFT T4/66MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6998288
Report Number1719045-2017-11144
Device Sequence Number1292576
Product Code HXX
UDI-Device Identifier10886982073044
UDI-Public(01)10886982073044(10)7766505
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.010
Device Lot Number7766505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR